Alert archive / Florida / Dense Fog Advisories in 2021
Dense Fog Advisory 13, NWS Miami, FL
NWS Miami, FL issued this dense fog advisory at Dec 30, 2021, 4:27 AM EST for 5 counties in Florida. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2021, 4:27 AM EST (09:27 UTC)
- Expired
- Dec 30, 2021, 10:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 110 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
071 WWUS72 KMFL 300927 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 427 AM EST Thu Dec 30 2021 FLZ063-066-069-070-301400- /O.NEW.KMFL.FG.Y.0013.211230T0927Z-211230T1400Z/ Glades-Hendry-Coastal Collier-Inland Collier- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, Naples, Marco Island, Everglades City, and Immokalee 427 AM EST Thu Dec 30 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Visibility 1/4 mile or less in dense fog * WHERE...Glades, Hendry, Coastal Collier and Inland Collier Counties. * WHEN...Until 9 AM EST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
3 follow-up statements
917 WWUS72 KMFL 301032 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 532 AM EST Thu Dec 30 2021 FLZ067-071-301400- /O.EXA.KMFL.FG.Y.0013.000000T0000Z-211230T1400Z/ Inland Palm Beach-Inland Broward- Including the cities of Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, South County Regional Park, Miccosukee Indian Reservation, and Markham Park 532 AM EST Thu Dec 30 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Visibility 1/4 mile or less in dense fog. * WHERE...Inland Palm Beach and Inland Broward Counties. * WHEN...Until 9 AM EST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ FLZ063-066-069-070-301400- /O.CON.KMFL.FG.Y.0013.000000T0000Z-211230T1400Z/ Glades-Hendry-Coastal Collier-Inland Collier- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, Naples, Marco Island, Everglades City, and Immokalee 532 AM EST Thu Dec 30 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Visibility 1/4 mile or less in dense fog. * WHERE...Hendry, Inland Collier, Glades and Coastal Collier Counties. * WHEN...Until 9 AM EST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
986 WWUS72 KMFL 301336 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 836 AM EST Thu Dec 30 2021 FLZ063-066-067-069>071-301500- /O.EXT.KMFL.FG.Y.0013.000000T0000Z-211230T1500Z/ Glades-Hendry-Inland Palm Beach-Coastal Collier-Inland Collier- Inland Broward- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, South County Regional Park, Naples, Marco Island, Everglades City, Immokalee, Miccosukee Indian Reservation, and Markham Park 836 AM EST Thu Dec 30 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Visibility 1/4 mile or less in dense fog. * WHERE...Hendry, Inland Collier, Glades, Inland Broward, Coastal Collier and Inland Palm Beach Counties. * WHEN...Until 10 AM EST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
880 WWUS72 KMFL 301453 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 953 AM EST Thu Dec 30 2021 FLZ063-066-067-069>071-301600- /O.EXP.KMFL.FG.Y.0013.000000T0000Z-211230T1500Z/ Glades-Hendry-Inland Palm Beach-Coastal Collier-Inland Collier- Inland Broward- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, South County Regional Park, Naples, Marco Island, Everglades City, Immokalee, Miccosukee Indian Reservation, and Markham Park 953 AM EST Thu Dec 30 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... Visibilities have improved over the last hour or two, therefore the dense fog advisory will be allowed to expire at 10am this morning. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this dense fog advisory went out at Dec 30, 2:00 AM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Dec 30, 2:00 AM EST, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Miami FL 200 AM EST Thu Dec 30 2021 .SHORT TERM (Through Friday)... Deep layer ridging will hold firm through the remainder of the work- week. Afternoon high temperatures will continue climbing into the mid 80s across the interior and low 80s near the coasts. While these numbers are far above normal, it appears as though we'll remain just shy of record heat (at least through the short term period). While there will be some low-level moisture advection that coincides with convergent flow across the interior of South Florida, it appears the moisture will be focused in too shallow a layer for confidence in precip to be high enough to include mentionable PoPs. The only other concern worth mentioning will be the fog potential. While mainly across the interior and west coast this morning, the potential exists for dense fog to spread as far as the east coast by Friday morning. .LONG TERM (Friday night through Wednesday)... Saturday and Sunday will be our warmest days, with some locations likely to flirt with record heat. Upper 80s are possible across the interior, with mid 80s along the southeast Florida coast. The ridge and associated dry air is expected to also preclude rain chances through the weekend. Sunday night, a shortwave will roll through the Southeast and Tennessee Valley. This will force a frontal boundary through south Florida Sunday night into Monday morning. Veering flow ahead of the front, a rather dry antecedent environment, and upper-level forcing mostly north of us will limit much in the way of rain chances with the frontal passage. Temperatures will be much closer to seasonal norms in the wake of the front, with dry conditions persisting through mid-week. There's a slight chance for shower activity to return around mid-week as low-level flow veers around ESErly and advects moisture back into the region, but this remains at the end of the forecast window with a high level of uncertainty. && .AVIATION(06Z TAFS)... Periodic visibility restrictions in fog are probable at KAPF and KTMB this morning, with the potential for restrictions at the other TAF sites as well (although the probability will be lower). Any fog should burn off by 14Z with VFR conditions prevailing through the remainder of the day. Winds will become S-SE around 10kts by late morning with winds acquiring more of a SWrly component at KAPF this afternoon. && .MARINE... Near the calm center of low-level ridging, wind and sea conditions will remain favorable to finish the week. As the ridge moves east in advance of a late weekend frontal passage, conditions will gradually deteriorate. Headline conditions are possible by Saturday afternoon, with Advisory conditions expected by late Sunday night. Poor marine conditions are forecast through Monday, with a gradual improvement then forecast through mid-week. && .BEACHES... The threat for rip currents begins to increase this weekend, with a high risk expected by Sunday. Winds will only briefly be offshore behind the frontal passage Sunday night, thus the increased threat for rips will likely continue into the first part of next week. && .PRELIMINARY POINT TEMPS/POPS... Miami 84 69 83 71 / 0 0 0 0 West Kendall 85 67 84 68 / 0 0 0 0 Opa-Locka 85 68 84 69 / 0 0 0 0 Homestead 83 67 82 69 / 0 0 0 0 Fort Lauderdale 83 69 82 71 / 0 0 0 0 N Ft Lauderdale 83 68 82 70 / 0 0 0 0 Pembroke Pines 84 67 83 68 / 0 0 0 0 West Palm Beach 84 66 83 68 / 0 0 0 0 Boca Raton 83 68 83 69 / 0 0 0 0 Naples 83 67 82 67 / 0 0 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Today through Friday and Aviation/Marine...Harrigan Friday Night through Wednesday...Harrigan Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Dec 30, 3:45 AM EST, 42 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 345 AM EST Thu Dec 30 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 310245- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 345 AM EST Thu Dec 30 2021 ...DENSE FOG POSSIBLE THIS MORNING AND TOMORROW MORNING... ...MODERATE RISK OF RIP CURRENTS FOR PALM BEACHES... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a moderate risk of rip currents for the Palm Beaches. Visibility: Areas of dense fog exist this morning across portions of the interior and west coast. Tonight, fog is expected once again and may be more widespread and dense, possibly expanding to the east coast. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The threat for deadly rip currents will increase through the weekend into early next week. Additionally, marine conditions are forecast to begin deteriorating this weekend, with Advisory conditions possible by Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Dec 30, 1:19 AM EST, 3 hours 8 minutes before
Special Weather Statement National Weather Service Miami FL 119 AM EST Thu Dec 30 2021 FLZ063-066-067-069>071-073-075-300830- Glades-Hendry-Inland Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Inland Miami-Dade-Mainland Monroe- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, South County Regional Park, Naples, Marco Island, Everglades City, Immokalee, Miccosukee Indian Reservation, Markham Park, Homestead, Florida City, Redland, Miccosukee Resort, Kendale Lakes, West Kendall, Country Walk, Shark Valley, and Flamingo 119 AM EST Thu Dec 30 2021 ...Patchy Areas of Dense Fog Possible Through Thursday morning... Areas of fog (some locally dense) are forecast to develop across portions of the area. Visibilities are likely to be reduced to around 1 mile or less, with localized areas experiencing reduced visibilities to one-half of a mile at times. Fog is expected to linger through 8-9AM. If lower visibilities materialize, a dense fog advisory may be warranted. Motorists are advised to drive with caution tonight into Thursday morning visibilities may widely vary over short distances. Use low beam headlights and leave extra distance between your vehicle and others on the road when encountering significant reductions in visibility. Allow extra time to travel to destinations.
Special weather statement, Dec 30, 3:45 AM EST, 42 minutes before
Special Weather Statement National Weather Service Miami FL 345 AM EST Thu Dec 30 2021 FLZ063-066-067-069>071-073-075-301400- Glades-Hendry-Inland Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Inland Miami-Dade-Mainland Monroe- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, South County Regional Park, Naples, Marco Island, Everglades City, Immokalee, Miccosukee Indian Reservation, Markham Park, Homestead, Florida City, Redland, Miccosukee Resort, Kendale Lakes, West Kendall, Country Walk, Shark Valley, and Flamingo 345 AM EST Thu Dec 30 2021 ...Patchy Areas of Dense Fog Possible Through Thursday morning... Areas of fog (some locally dense) are currently over portions of the area. Visibilities are likely to be reduced to around 1 mile or less, with localized areas experiencing reduced visibilities to one-half of a mile at times. Fog is expected to linger through 8-9AM. If lower visibilities materialize, a dense fog advisory may be warranted. Motorists are advised to drive with caution this morning as visibilities may widely vary over short distances. Use low beam headlights and leave extra distance between your vehicle and others on the road when encountering significant reductions in visibility. Allow extra time to travel to destinations.
Nearby
Dense Fog Advisories in Florida, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.